Alert archive / Wisconsin / Frost Advisories in 2007

Frost Advisory 4, NWS Green Bay, WI

October 12, 2007Door County, Kewaunee County, Manitowoc County, Wisconsin

NWS Green Bay, WI issued this frost advisory at Oct 12, 2007, 2:55 PM CDT for Door County, Kewaunee County, Manitowoc County, Wisconsin. It took effect at Oct 13, 2007, 1:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2007, 2:55 PM CDT (19:55 UTC)
In effect from
Oct 13, 2007, 1:00 AM CDT
Expired
Oct 13, 2007, 7:00 AM CDT
In force
6 hr
Issued by
NWS Green Bay, WI

Counties Door County, WI, Kewaunee County, WI, Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRB 121955
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
255 PM CDT FRI OCT 12 2007

...ANOTHER COLD NIGHT ACROSS NORTHEAST AND EAST CENTRAL 
WISCONSIN...

.A COOL CANADIAN HIGH PRESSURE SYSTEM WILL SLOWLY SINK
SOUTHWARD INTO NORTHEAST WISCONSIN TONIGHT. ANOTHER COLD NIGHT IS
IN STORE FOR THE AREA.

WIZ038-039-048-049-130400-
/O.NEW.KGRB.FZ.W.0005.071013T0600Z-071013T1200Z/
OUTAGAMIE-BROWN-WINNEBAGO-CALUMET-
INCLUDING THE CITIES OF...APPLETON...GREEN BAY...OSHKOSH...
CHILTON
255 PM CDT FRI OCT 12 2007

...FREEZE WARNING IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY. 

PARTLY CLOUDY SKIES AND LIGHT WINDS SHOULD ALLOW TEMPERATURES 
TO FALL TO NEAR THE FREEZING MARK LATE TONIGHT. THE AMOUNT OF
CLOUD COVER WILL DETERMINE THE DURATION OF BELOW FREEZING
TEMPERATURES ACROSS NORTHEAST WISCONSIN.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

WIZ022-040-050-130400-
/O.NEW.KGRB.FR.Y.0004.071013T0600Z-071014T1200Z/
DOOR-KEWAUNEE-MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...ALGOMA...TWO RIVERS
255 PM CDT FRI OCT 12 2007

...FROST ADVISORY IN EFFECT FROM 1 AM SATURDAY TO 7 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM SATURDAY TO 7 AM CDT
SUNDAY. 

PARTLY CLOUDY SKIES AND LIGHT WINDS SHOULD ALLOW FOR TEMPERATURES
TO FALL INTO THE 30S TONIGHT. AREAS OF FROST ARE EXPECTED AWAY
FROM THE LAKE LATE TONIGHT.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE 
OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
ECKBERG
3 follow-up statements
000 
WWUS73 KGRB 122238
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
538 PM CDT FRI OCT 12 2007

...ANOTHER COLD NIGHT ACROSS NORTHEAST AND EAST CENTRAL
WISCONSIN...

.A COOL CANADIAN HIGH PRESSURE SYSTEM WILL SLOWLY SINK SOUTHWARD
INTO NORTHEAST WISCONSIN TONIGHT. ANOTHER COLD NIGHT IS IN STORE
FOR THE AREA.

WIZ038-039-048-049-130645-
/O.CON.KGRB.FZ.W.0005.071013T0600Z-071013T1200Z/
OUTAGAMIE-BROWN-WINNEBAGO-CALUMET-
INCLUDING THE CITIES OF...APPLETON...GREEN BAY...OSHKOSH...
CHILTON
538 PM CDT FRI OCT 12 2007

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
SATURDAY...

A FREEZE WARNING IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY.

PARTLY CLOUDY SKIES AND LIGHT WINDS SHOULD ALLOW TEMPERATURES TO
FALL TO NEAR THE FREEZING MARK LATE TONIGHT. THE AMOUNT OF CLOUD
COVER WILL DETERMINE THE DURATION OF BELOW FREEZING TEMPERATURES
ACROSS NORTHEAST WISCONSIN.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

WIZ022-040-050-130645-
/O.EXT.KGRB.FR.Y.0004.071013T0600Z-071013T1200Z/
DOOR-KEWAUNEE-MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...ALGOMA...TWO RIVERS
538 PM CDT FRI OCT 12 2007

...FROST ADVISORY NOW IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY...

FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY.

PARTLY CLOUDY SKIES AND LIGHT WINDS SHOULD ALLOW FOR TEMPERATURES
TO FALL INTO THE 30S TONIGHT. AREAS OF FROST ARE EXPECTED AWAY
FROM THE LAKE LATE TONIGHT.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS73 KGRB 130230
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
930 PM CDT FRI OCT 12 2007

...FREEZING CONDITIONS AND WIDESPREAD FROST EXPECTED ACROSS MUCH
OF EAST-CENTRAL WISCONSIN TONIGHT...

.MAINLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO
FALL TO CHILLY LEVELS AGAIN TONIGHT. WIDESPREAD FROST IS EXPECTED
ACROSS MOST OF THE AREA. TEMPERATURES AT LOCATIONS AWAY FROM THE
LAKE AND BAY SHOULD FALL BELOW FREEZING.

WIZ038-039-048-049-131200-
/O.CON.KGRB.FZ.W.0005.071013T0600Z-071013T1200Z/
OUTAGAMIE-BROWN-WINNEBAGO-CALUMET-
INCLUDING THE CITIES OF...APPLETON...GREEN BAY...OSHKOSH...
CHILTON
930 PM CDT FRI OCT 12 2007

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
SATURDAY. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

WIZ022-040-050-131200-
/O.CON.KGRB.FR.Y.0004.071013T0600Z-071013T1200Z/
DOOR-KEWAUNEE-MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...ALGOMA...TWO RIVERS
930 PM CDT FRI OCT 12 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
SATURDAY. FROST IS MOST LIKELY...ESPECIALLY AWAY FROM THE LAKE AND BAY.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS73 KGRB 131222
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
722 AM CDT SAT OCT 13 2007

WIZ038-039-048-049-131330-
/O.EXP.KGRB.FZ.W.0005.000000T0000Z-071013T1200Z/
OUTAGAMIE-BROWN-WINNEBAGO-CALUMET-
INCLUDING THE CITIES OF...APPLETON...GREEN BAY...OSHKOSH...
CHILTON
722 AM CDT SAT OCT 13 2007

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT.


$$

WIZ022-040-050-131330-
/O.EXP.KGRB.FR.Y.0004.000000T0000Z-071013T1200Z/
DOOR-KEWAUNEE-MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...ALGOMA...TWO RIVERS
722 AM CDT SAT OCT 13 2007

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 


$$
TSK

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Oct 12, 3:47 AM CDT, 11 hours 8 minutes earlier.

Area forecast discussion, Oct 12, 3:47 AM CDT, 11 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
347 AM CDT FRI OCT 12 2007

.SHORT TERM...TODAY THROUGH SATURDAY...MINOR PCPN CHCS IN CNTRL WI
THIS MORNING...FROST CONCERNS IN THE FOX VALLEY TONIGHT...AND CLOUD
TRENDS AND TEMPS THROUGHOUT THE PERIOD ARE THE MAIN FCST CONCERNS.

WV IMAGERY SHOWED A S/W TROF OVER MN. THIS WAVE WAS PRODUCING SCT
LIGHT SHOWERS/SPRINKLES OVER EASTERN MN/WSTRN WI EARLY THIS MORNING.
WITH HIGH PRESSURE AND A DRY AIR MASS IN PLACE OVER NE WI...EXPECT
THIS SYSTEM WILL...AT BEST...ONLY PRODUCE A FEW SPRINKLES IN CNTRL
WI THIS MORNING. HAVE ALSO RECEIVED A REPORT OF SOME EARLY MORNING
FLURRIES IN NC WI DUE TO LIGHT NNE FLOW OFF LK SUPERIOR. EXPECT A
GENERAL DECREASE IN CLOUDS AFTER THE S/W TROF SHIFTS SE THIS
AFTERNOON. MIXING THROUGH 850-825 MB SUPPORTS HIGH TEMPS IN THE
UPPER 40S TO MID 50S.

TONIGHT AND SATURDAY...C/NE WI REMAINS UNDER HIGH PRESSURE...
SANDWICHED BETWEEN LOW PRESSURE SYSTEMS IN THE CENTRAL PLAINS AND
NEAR THE ONTARIO/QUEBEC BORDER. IN GENERAL...EXPECT PARTLY CLOUDY
SKIES FOR THIS PERIOD. WITH LIGHT WINDS ANTICIPATED...TEMPS WILL
DROP INTO THE UPPER 20S AND 30S TONIGHT. FROST/FREEZE HEADLINES
ARE STILL BEING ISSUED FOR THE FOX VALLEY/LKSHR AREAS (THROUGH
10/15)...SO WILL INCLUDE AREAS OF FROST IN THE FCST FOR THAT
RGN...BUT LET THE DAY CREW ISSUE ANY HEADLINES THIS AFTERNOON.
STAYED TOWARD THE COOL SIDE OF THE GUIDANCE TONIGHT...BUT THE
MILDER MAV GUIDANCE IS PREFERRED ON SATURDAY.

.LONG TERM...FROM SATURDAY NIGHT INTO MONDAY...FAIRLY GOOD MODEL
CONSENSUS OF MODEL RUNS FOR THIS PERIOD. WEAK SFC RIDGE DEPARTS AS
NEXT UPPER LOW SYSTEM TO APPROACH THE REGION.  UPPER HEIGHTS
CONTINUE TO RISE SUNDAY MORNING AHEAD OF THE UPPER LOW. SO WILL
SHIFT STARTING THE PCPN LATER SUNDAY AND ESPECIALLY INTO SUNDAY
NIGHT AS INCREASING H8 TEMPS DEVELOPING A BAROCLINIC ZONE.  SYSTEM
IS LACKING MOISTURE INITIALLY BUT PROGS INDICATE BEST MOISTURE
RETURN TOWARD SUNDAY NIGHT INTO MONDAY SO WILL HAVE HIGHER CHC
POPS DURING THIS PERIOD.  COMBINATION OF NRN STREAM S/W DROPPING
INTO NORTHERN GREAT LAKES REGION AND THE LOW WITH BAROCLINIC ZONE
OVER THE SOUTH SUNDAY NIGHT INTO MONDAY PROVIDES A GOOD CHC OF
MEASURABLE PCPN TO MOST LOCATIONS. LATER SHIFTS MAY NEED TO
CONSIDER UPPING POPS FURTHER IF LATER MODEL RUNS BECOME CONSISTENT
WITH THIS TREND. THE MDM RANGE MODELS DO DIVERT WITH POSITION OF
THE UPPER LOW FOR TUESDAY INTO WEDNESDAY...BUT OVERALL THERE IS A
TREND WITH A GENERAL WEAKENING OF THE LOW DUE TO THE BUILDING
RIDGE OVER THE MID SECTIONS OF THE COUNTRY AHEAD OF THE NEXT LOW
DROPPING INTO THE WESTERN COAST STATES.

FOR MONDAY NIGHT INTO TUESDAY...EVENTUALLY THE BROAD SURFACE HIGH
WILL BEGIN TO INFLUENCE THE NORTHERN GREAT LAKES REGION AS AN UPPER
RIDGE BUILDS. DRIER FEED OF AIR FROM THE SURFACE HIGH INTO THE
FCST AREA WILL TEND TO CONFINE ANY PCPN CHCS TO THE SOUTHERN
PORTION OF THE FORECAST AREA. WILL LINGER PCPN MONDAY NIGHT OVER
SOUTHERN SECTIONS AT THIS TIME. LATER SHIFTS MAY NEED CONSIDER
EXTENDING PCPN INTO TUESDAY BUT THE LATEST GFS RUN SHIFTS PCPN TO
THE EAST.

FOR THE REMAINDER OF THE PERIOD...NO CHANGES TO THE ONGOING FCST.

WITH THE UPPER LOW A BIT SLOWER...LOWERED TEMPS A TAD OVER NORTHEAST
AREAS FOR SAT NIGHT...OTHERWISE NO MAJOR CHANGES TO ONGOING TEMPS
FROM SUNDAY THROUGH THURSDAY.
&&

.AVIATION...PATCHY MVFR CIGS WILL LINGER THROUGH THE MORNING HOURS...
ESPECIALLY OVER PARTS OF NC WI. ASIDE FROM ISOLD LIGHT SHOWERS
OVER CNTRL WI AND A FEW FLURRIES IN NC WI THIS MORNING...EXPECT DRY
CONDITIONS TO PREVAIL. VFR CONDITIONS ARE ANTICIPATED ACROSS MOST
OF THE FA FROM THIS AFTERNOON THROUGH SATURDAY...AS HIGH PRESSURE
REMAINS OVER WI.
&&

.MARINE...HAVE CANCELLED THE SMALL CRAFT ADVISORY ON LAKE MICHIGAN
EARLY...AS WINDS HAVE DECREASED TO 10-20 KTS AND WAVES HAVE
DECREASED TO 3 FT AT THE MID-LAKE BUOY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KIECKBUSCH/TDH
Hazardous weather outlook, Oct 12, 4:11 AM CDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
411 AM CDT FRI OCT 12 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-131415-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
411 AM CDT FRI OCT 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

FROST WILL DEVELOP IN THE FOX VALLEY AND INLAND PORTIONS OF KEWAUNEE
AND MANITOWOC COUNTIES LATE TONIGHT. FROST ADVISORIES MAY BE ISSUED
LATER TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-131415-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
411 AM CDT FRI OCT 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERSISTENT EAST TO NORTHEAST WINDS MAY RESULT IN CONDITIONS
HAZARDOUS TO SMALL CRAFT DURING THE SUNDAY THROUGH TUESDAY
PERIOD.

TSK/TDH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 2:55 PM CDTFreeze WarningGRBBrown, Calumet, Outagamie, Winnebago16 hr

Nearby

Frost Advisories in Wisconsin, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.